Arterial thrombosis due to minimal change glomerulopathy secondary to nonsteroidal anti-inflammatory drugs

Jeng Bin Huang, Wu Chang Yang, An Han Yang, Pui Ching Lee, Chih Ching Lin*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

The authors report a 49-year-old woman who had been treated with diclofenac for her back pain. Nephrotic syndrome followed by occlusion of the right profound femoral and popliteal arteries occurred. Successful thrombectomy was performed. Another nonsteroidal anti-inflammatory drug (NSAID) was administered by injection during hospitalization. Renal biopsy showed minimal change glomerulopathy (MCG). Remission was delayed despite large-dose steroid administration. The delayed remission in this patient may be caused by impaired renal function and the possible effect of a second period of NSAID administration. The authors present the first case of femoral arterial thrombosis associated with nephrotic syndrome secondary to NSAID-associated MCG. Careful history-taking and physical examination may detect early causes and complications of nephrotic syndrome. Any rechallenge of NSAID should be avoided.

Original languageEnglish
Pages (from-to)358-361
Number of pages4
JournalAmerican Journal of the Medical Sciences
Volume327
Issue number6
DOIs
StatePublished - Jun 2004

Keywords

  • Arterial thrombosis
  • Minimal change glomerulopathy
  • Nephrotic syndrome
  • Nonsteroidal anti-inflammatory drug

Fingerprint

Dive into the research topics of 'Arterial thrombosis due to minimal change glomerulopathy secondary to nonsteroidal anti-inflammatory drugs'. Together they form a unique fingerprint.

Cite this